Constipation is also my problem. My doctor lowered the dose from 50mg to 20mg... in hopes that I would not be constipated. I will try to take 20mg every other day and see if it makes a difference. Hopefully, it won't cause me withdrawal symptoms! My heart rate is also increased w/this drug, I don't need that problem since I'm on Xanax .5mg 3times a day for my anxiety. Does anyone have similar problems with duloxetine?
"Very common (10% or more): Constipation, diarrhea, dry mouth, nausea"
"Common (1% to 10%): Flushing, hot flush, hypertension, increased blood pressure, palpitations"
"Some side effects of duloxetine may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine."
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"Initial dose: 60 mg orally once a day
Maintenance dose: 60 to 120 mg orally once a day"
The problem is that if you don't take the medication exactly as directed you won't achieve a therapeutic level in your bloodstream/brain that will control the symptoms of the anxiety that it was prescribed for. Try to be positive and get through the next few days... don't let your anxiety over taking this medication defeat the purpose of the medication. You can't live with your disorder and you sure as hell can't keep living on Xanax which is addictive and can cause depression, increased anxiety, sleep disorders and memory loss. Cymbalta was prescribed by a professional who is aware of your symptoms and medical history... trust her/his judgement and follow the treatment plan.
Best regards... you will be feeling better very soon!!! Wildcat
Hi Ros 2. I’ve been taking Cymbalta for 8-9 years. At first I was so nauseous that I could hardly eat anything and when I finally did get something down I threw it up immediately. That lasted about a year then my doctor decided he needed to up the dosage and then I started to gain weight even though I was hardly eating anything. I was constipated and my stomach was hurting so much and I was bloated. My whole body started swelling and I sweat a lot (even in the winter). I was confused and dizzy causing me to fall down a lot. I kept gaining weight until I went from 110-120 pounds to over 200 pounds and I looked and felt like I was 7 months pregnant. I had many other problems. I took the Cymbalta for neuropathic pain but caused me to be anxious and depressed. At the end I was up to 60 mg until last year when I started to slowly taper off. I’m down to 15 mg now and almost every side effect is gone.
I’m still quite tired but I’m hoping that goes away when I’m completely off Cymbalta. I have talked to many people who have gone through or are going through the same and they have all made the choice to get off these types of medications. I believe that you could suffer from withdrawals if you decide to go the every other day route. Just be careful and listen to what your body is telling you. You will know if you start getting the ‘flu like’ feeling. Take care and I wish you the best. Cindy
Xanax has a whole bunch of side effects like WildCatVet mentioned. It's a benzodiazepine which will show opiate if you have a blood test done. Now the FDA is monitoring opioid much closer than before. My opinion is to try to wean it off eventually. Duloxetine is a SNRI, and it definitely can cause constipation, nausea, upset stomach... If it's tough for you to get off from it, there are specialists who can help you to detoxify it. Seek help from those professionals.
- Duloxetine Information for Consumers
- Duloxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Duloxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Nov 2012 • 2 answers
Posted 1 Jan 2015 • 1 answer
Posted 18 Jan 2015 • 4 answers
Posted 29 Aug 2016 • 2 answers
Posted 6 Mar 2018 • 1 answer